MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, the lens was not implanted because, at the time of injection it did not enter the tunnel but slipped on the corneal surface.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device and the lens were returned inside the carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.The plunger was fully advanced.No damage was observed to the device.The lens was returned wrapped in white gauze material that was taped together with adhesive tape.Solution was dried on the lens.The lens was posterior surface up on the gauze material.One haptic was folded toward the optic with the distal haptic tip adhered to the anterior optic surface in dried solution.No damage was observed to the other haptic.No damage was observed to the optic.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified viscoelastic was indicated.The root cause for the reported complaint may be related to a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed.The ifu instructs: fully insert the ophthalmic viscosurgical device (ovd) cannula, perpendicular to the device, through the viscoelastic port, located in the lens stop portion of the device.Fill the device until ovd can be observed flowing to the fill-to line on the nozzle tip.This will require approximately 0.2 milliliters (ml) of ovd.Only use an company ovd qualified for use with the company pre-loaded delivery system that has been allowed to come to the operating room temperature.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device.The ifu instructs: take at least 7 seconds to gently fold the intraocular lens (iol) by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the fill-to line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Proceeding with implantation of a misfolded haptic or a lens that appears to be out of position can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24198931
Report Number1119421-2026-00184
Device Sequence Number5430946
Product Code KYB
UDI-Device Identifier00380652394772
UDI-Public(01)00380652394772(17)280506(11)250508(10)16035969
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number16035969
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown